CaltechAUTHORS
  A Caltech Library Service

Circular beams

Bandres, Miguel A. and Gutiérrez-Vega, Julio C. (2008) Circular beams. Optics Letters, 33 (2). pp. 177-179. ISSN 0146-9592. https://resolver.caltech.edu/CaltechAUTHORS:BANol08

[img]
Preview
PDF - Published Version
See Usage Policy.

91Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:BANol08

Abstract

A very general beam solution of the paraxial wave equation in circular cylindrical coordinates is presented. We call such a field a circular beam (CiB). The complex amplitude of the CiB is described by either the Whittaker functions or the confluent hypergeometric functions and is characterized by three parameters that are complex in the most general situation. The propagation through complex ABCD optical systems and the conditions for square integrability are studied in detail. Special cases of the CiB are the standard, elegant, and generalized Laguerre-Gauss beams; Bessel-Gauss beams; hypergeometric beams; hypergeometric-Gaussian beams; fractional-order elegant Laguerre-Gauss beams; quadratic Bessel-Gauss beams; and optical vortex beams.


Item Type:Article
ORCID:
AuthorORCID
Bandres, Miguel A.0000-0002-7145-8567
Additional Information:© 2008 Optical Society of America. Received November 8, 2007; revised December 4, 2007; accepted December 5, 2007; posted December 10, 2007 (Doc. ID 89560); published January 11, 2008. We acknowledge support from Consejo Nacional de Ciencia y Tecnología (grant 42808), the Tecnológico de Monterrey (grant CAT-007), and the Secretaría de Educación Pública de México.
Funders:
Funding AgencyGrant Number
Consejo Nacional de Ciencia y Tecnología (CONACYT)42808
Tecnológico de MonterreyCAT-007
Secretaría de Educación Pública (SEP)UNSPECIFIED
Subject Keywords:Paraxial wave optics; Diffraction theory; ABCD transforms
Issue or Number:2
Record Number:CaltechAUTHORS:BANol08
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:BANol08
Alternative URL:http://www.opticsinfobase.org/abstract.cfm?URI=ol-33-2-177
Official Citation:M. A. Bandres and J. C. Gutiérrez-Vega, "Circular beams," Opt. Lett. 33, 177-179 (2008) http://www.opticsinfobase.org/abstract.cfm?URI=ol-33-2-177
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:9727
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:11 Mar 2008
Last Modified:06 Nov 2019 22:51

Repository Staff Only: item control page